MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Impaired Healing (2378); Prolapse (2475)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of flat mesh, patient developed pain, bleeding and the mesh breaking through the skin.Based on the information provided, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.Note, the date of event ((b)(6) 2009) is considered as the best estimate based upon the date of implant and allegation of post-surgical complications.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
Fda reported to rti biologics that a patient who was treated with two rti allomax grafts and a bard/davol mesh (consumer reported event (b)(4)).As reported, ¿mesh was used to repair hernia in 2009¿.¿the complainant states she has pain and bleeding¿.¿she says the mesh is breaking through her skin¿.Information reported to rti was forwarded to bd.Contact with the agency confirmed that consumer contact information cannot be provided.As such this is all of the known information.
 
Additional Manufacturer Narrative
As reported, post implant of flat mesh, patient developed pain, bleeding and the mesh breaking through the skin.Based on the information provided, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.Addendum: this supplemental mdr is submitted to report the additional information and to correct the date of event.Based on the information provided, no conclusion can be made as to the degree to which the bard flat mesh, may bwe causing or contributing the patient¿s reported symptoms.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in aug, 2008.The adverse reaction section of the instructions-for-use, supplied with the device, identifies extrusion and pain as possible complications.Updated fields: a4, b4, b5, g2, g3, g6, h2, h6, h10, h11 correct field: b3 (date of event).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Fda reported to rti biologics that a patient who was treated with two rti allomax grafts and a bard/davol mesh (consumer reported eventcc 181431).As reported, ¿mesh was used to repair hernia in 2009¿.¿the complainant states she has pain and bleeding¿.¿she says the mesh is breaking through her skin¿.Information reported to rti was forwarded to bd.Contact with the agency confirmed that consumer contact information cannot be provided.As such this is all of the known information.Addendum per additional information received through medwatch report #mw5154314: "a patient called to report the adverse events she has been experiencing from mesh implant and allomax graft she had in 2009.She stated a couple of weeks ago, she was rushed to the emergency room from vomiting and abdominal pain.Blood work showed that she was about to lose her kidney function.She said the doctor had to rush her to the operating room to remove the mesh.She said the surgeon had to cut her up all the way to her vagina.She said the wound still has not healed.She said she is still in pain from the procedure.She said her bowel hurts so bad.She said she had 2 bowel prolapses after the mesh implant and allomax graft.She said she has a son with disability.She said every time she has a procedure or rushed to the hospital, she must arrange with someone to take care of her disabled son.".
 
Event or Problem Description
Fda reported to rti biologics that a patient who was treated with two rti allomax grafts and a bard/davol mesh (consumer reported event (b)(6)).As reported, ¿mesh was used to repair hernia in 2009¿.¿the complainant states she has pain and bleeding¿.¿she says the mesh is breaking through her skin¿.Information reported to rti was forwarded to bd.Contact with the agency confirmed that consumer contact information cannot be provided.As such this is all of the known information.Addendum per additional information received through medwatch report #mw5154314: "a patient called to report the adverse events she has been experiencing from mesh implant and allomax graft she had in 2009.She stated a couple of weeks ago, she was rushed to the emergency room from vomiting and abdominal pain.Blood work showed that she was about to lose her kidney function.She said the doctor had to rush her to the operating room to remove the mesh.She said the surgeon had to cut her up all the way to her vagina.She said the wound still has not healed.She said she is still in pain from the procedure.She said her bowel hurts so bad.She said she had 2 bowel prolapses after the mesh implant and allomax graft.She said she has a son with disability.She said every time she has a procedure or rushed to the hospital, she must arrange with someone to take care of her disabled son." addendum per additional information provided: as reported, from (b)(6) 2009 until (b)(6) 2024 the patient has seen several physicians for various adverse reactions.Multiple x-rays were taken, and mris were performed but no surgical procedures took place.Reportedly, the patient¿s ¿wounds never healed, and she has endured extreme pain and suffering.¿ over the past 14 years, it is reported that the patient was never told that the mesh was defective and was the cause of all her problems until (b)(6) 2024 when she had to undergo an emergency surgery to remove the mesh and reconstruct her bowels and vagina as they had collapsed.¿ on (b)(6) 2024, the patient underwent an x-ray for a recently developed bulge on her right side.".
 
Additional Manufacturer Narrative
As reported, post implant of flat mesh, patient developed pain, bleeding and the mesh breaking through the skin.Based on the information provided, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.Addendum #1: this supplemental mdr is submitted to report the additional information and to correct the date of event.Based on the information provided, no conclusion can be made as to the degree to which the bard flat mesh, may be causing or contributing the patient¿s reported symptoms.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2008.The adverse reaction section of the instructions-for-use, supplied with the device, identifies extrusion and pain as possible complications.Addendum #2: this supplemental mdr is submitted to report the additional information provided.Based on the information provided, no conclusion can be made as to the degree to which the bard flat mesh, may be causing or contributing the patient¿s reported symptoms.Our records continue to show this is the only reported complaint for this lot.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17282823
Report Number1213643-2023-00255
Device Sequence Number5296827
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(17)130828(10)HUSG1341
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2013
Device Catalogue Number0112660
Device Lot NumberHUSG1341
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer05/13/2024
08/29/2024
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date05/23/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight50 KG